Alert archive / Connecticut / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 59, NWS New York, NY

September 17, 2005Naugatuck Valley Planning Region, Connecticut

NWS New York, NY issued this severe thunderstorm warning at Sep 17, 2005, 6:12 PM EDT for Naugatuck Valley Planning Region, Connecticut. It was in force for 63 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 17, 2005, 6:12 PM EDT (22:12 UTC)
Expired
Sep 17, 2005, 7:15 PM EDT
In force
63 min
Issued by
NWS New York, NY
Area
Counties, with a storm outline in the text

County Naugatuck Valley Planning Region, CT

The radar

The Brookhaven radar (KOKX), 52 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 17, 6:20 PM EDTTSTM WND DMGNew Haven, CTTREES/POWER LINES DOWNED
Sep 17, 6:25 PM EDTTSTM WND DMGNorth Branford, CTTREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 10.2 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2005-09-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2005-09-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
453 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
-41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KOKX 172212
SVROKX
CTC009-172315-
/O.NEW.KOKX.SV.W.0059.050917T2212Z-050917T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE UPTON NY
612 PM EDT SAT SEP 17 2005

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT.

* UNTIL 715 PM EDT.

* AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  NEW HAVEN...AND MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  5 MILES SOUTH OF NORTH HAVEN BY 620 PM EDT.
  NEAR BRANFORD BY 625 PM EDT.
  NEAR NORTH BRANFORD BY 635 PM EDT.
  NEAR GUILFORD BY 645 PM EDT.

THE TOWNS OF EAST HAVEN...NORTH GUILFORD AND MADISON ARE ALSO IN THE
PATH OF THIS SEVERE THUNDERSTORM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4137 7296 4126 7294 4126 7258 4141 7269

$$

EKSTER
2 follow-up statements
000 
WWUS51 KOKX 172239
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
639 PM EDT SAT SEP 17 2005

CTC009-172315-
/O.CON.KOKX.SV.W.0059.000000T0000Z-050917T2315Z/
NEW HAVEN CT-
639 PM EDT SAT SEP 17 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR EAST CENTRAL NEW HAVEN COUNTY...

AT 639 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR NORTH BRANFORD...OR
ABOUT NEAR GUILFORD...MOVING EAST AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORTH
GUILFORD...ROCKLAND...NORTH MADISON AND MADISON.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4137 7285 4126 7284 4126 7257 4140 7265

$$

EKSTER
000 
WWUS51 KOKX 172317
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
717 PM EDT SAT SEP 17 2005

CTC009-172327-
/O.EXP.KOKX.SV.W.0059.000000T0000Z-050917T2315Z/
NEW HAVEN CT-
717 PM EDT SAT SEP 17 2005

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NEW HAVEN COUNTY
EXPIRED AT 715 PM EDT...

THE THUNDERSTORM IS NO LONGER SEVERE...HOWEVER...VERY HEAVY RAINS 
ARE STILL OCCURRING...WITH FLASH FLOODING LIKELY.

LAT...LON 4137 7285 4126 7284 4126 7257 4140 7265

$$

EKSTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 17, 2:25 PM EDT, 3 hours 47 minutes earlier.

Area forecast discussion, Sep 17, 2:25 PM EDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
225 PM EDT SAT SEP 17 2005

.NEAR TERM (TONIGHT)...
APPROACHING WEAK SHORTWAVE ENERGY ALOFT AND AN APPROACHING WEAK COLD
FRONT FROM EASTERN PA ARE BEGINNING TO TRIGGER SOME WIDELY SCATTERED
SHRA/TSRA ACROSS THE LOWER HUDSON VALLEY AND NE NEW JERSEY THIS
AFTERNOON. WITH A TROPICAL AIRMASS IN PLACE OF DEWPOINTS AROUND 70
AND MARGINAL INSTABILITY...WONT NEED MUCH OF A TRIGGER FOR
CONVECTION THROUGH REMAINDER OF DAYLIGHT HOURS. SO HAVE INCREASED TO
HIGH CHANCE POPS OVER WESTERN ZONES AND THEN SLOWLY DWINDLING TO LOW
CHANCE POPS THROUGH THIS EVENING AS THE ACTIVITY TRANSLATES EAST
AHEAD OF COLD FRONT. BIGGEST THREAT WITH ANY CONVECTION WILL BE
TORRENTIAL DOWNPOURS AND POSSIBLE GUSTY WINDS WITH PRECIP LOADING.

EXPECT THE COLD FRONT TO PUSH EAST OF THE REGION BY AROUND
06Z...WITH ANY SHOWER/TSRA ACTIVITY ENDING. ONLY WEAK CAA BEHIND THE
FRONT WITH DEWPOINTS SLOWLY DROPPING THROUGH THE 60S TOWARDS
DAYBREAK. SO OVERNIGHT MINIMUMS WILL RUN A GOOD 5 TO 8 DEGREES ABOVE
NORMAL...BUT WITH LESS MUGGINESS LATE.
&&

.SHORT TERM (SUNDAY THROUGH TUESDAY)...
A WARM...BUT NOTICEABLY DRIER AIRMASS THROUGH THE PERIOD.
REGION IN BETWEEN A COUPLE OF WEAK SHORTWAVE AS A MEAN TROUGH
PERSISTS ACROSS THE NORTHEAST ON SUNDAY. CLOUDS SHOULD DIMINISH
THROUGH THE DAY WITH A DRIER WESTERLY FLOW AT ALL LEVELS AND
INCREASED SUBSIDENCE AS SURFACE HIGH PRESSURE BUILDS INTO THE REGION
FROM THE WEST. TEMPS WILL CONTINUE TO RUN ABOVE NORMAL AS 850 HPA
TEMPS STILL RUNNING AROUND 13C WITH AN OFFSHORE FLOW...BUT WITH
DEWPOINTS DROPPING TOWARDS 60 DEGREES IT SHOULD BE NOTICEABLY LESS
HUMID.

ONLY SOME HIGH AND MID-DECK CLOUDS SUNDAY NIGHT AS WEAK SHORTWAVE
PASSES THROUGH THE REGION. OTHERWISE HIGH PRES AT THE SURFACE WILL
KEEP AREA PRECIP FREE. MINIMUM TEMPERATURES CONTINUE TO RUN 2 TO 4
DEGREES ABOVE NORMAL.

WEAK RIDGING BUILDS ALOFT AS SURFACE HIGH WORKS ACROSS AND THEN EAST
OF THE REGION. SUBSIDENCE SHOULD ALLOW FOR FAIR SKIES. WITH WAA
ALOFT AND NORTHERLY SURFACE FLOW BACKING TO SW FLOW IN THE AFTERNOON
EXPECT TEMPS TO RISE INTO 80S MOST AREAS. A FEW MID 80S POSSIBLE NE
JERSEY...WELL ABOVE NORMAL FOR THIS TIME OF YEAR.

POTENT SHORTWAVE APPROACHES NE THROUGH THE GREAT LAKES...WITH
INCREASING HIGH AND MID-DECK MONDAY NIGHT. OVERNIGHT MINIMUMS REMAIN
WELL ABOVE NORMAL.

SHORTWAVE WILL MOVE EAST THROUGH THE GREAT LAKES MONDAY
NIGHT AND THROUGH NORTHEAST ON TUESDAY...WITH SURFACE COLD FRONT
PASSING THROUGH THE REGION TUESDAY EVENING. ECMWF/ETA/GFS ALL
POINTING TO FAIRLY VIGOROUS SHORTWAVE WITH MINOR TIMING DIFFERENCES
IN COLD FRONTAL PASSAGE...CLIMATOLOGICALLY PREFER GFS EVENING
TIMING. STRONGEST VORTICITY ADVECTION AND OMEGA PASS ALONG NORTHERN
BORDER OF CWA AHEAD OF TRACK OF SHORTWAVE AND SURFACE LOW. WITH A
MARGINALLY UNSTABLE ATMOSPHERE AND PWATS INCREASING TO AROUND 1.5
INCHES ON SW FLOW...HAVE INCREASED POPS TO HIGH CHANCE AND ADDED
THUNDERSTORMS INTO FORECAST. SHORTWAVE AND COLD FRONT MOVE EAST OF
THE REGION TUESDAY EVENING WITH WNW FLOW DRYING THINGS OUT. &&

.LONG TERM (WEDNESDAY THROUGH SATURDAY)...
FAIR AND DRY WEATHER THROUGH THE PERIOD. A FAIRLY ZONAL UPPER FLOW
THROUGH MIDWEEK...WITH MIDWEST RIDGING BUILDING INTO THE REGION TO
END THE WEEK INTO THE WEEKEND. AT THE SURFACE...HIGH PRESSURE BUILDS
INTO THE REGION WEDNESDAY...SLIDES ACROSS THE AREA ON THURSDAY...AND
THEN OFFSHORE INTO THE WEEKEND. A WEAK FRONT MAY SAG TOWARD THE
REGION ON FRIDAY...BUT CERTAINTY IS NOT HIGH ENOUGH TO ADD PRECIP AT
THIS TIME. TEMPS SHOULD RUNNING SEASONABLE...SLIGHTLY ABOVE ACROSS
CITY/INLAND ZONES THROUGH THE WEEK WITH NORTHERLY FLOW BECOMING
ONSHORE. RETURN FLOW INTO THE WEEKEND SHOULD HAVE ALL AREAS ABOVE
NORMAL.
&&

.AVIATION...
PRETTY MUCH VFR CIGS THROUGHOUT...WITH MOSTLY MVFR VSBY. KHPN AND
SOME TERMINALS ON LONG ISLAND HANGING TOUGH WITH MVFR VSBY DUE TO
LINGERING HZ. WINDS ARE LIGHT ENOUGH TO KEEP THAT HZ AS A PROBLEM
THROUGH THE AFTERNOON.

WILL SEE SCT SHRA AND ISO TSTMS DEVELOPING THROUGH THE AFTERNOON...
AND ANY HEAVIER DOWNPOURS COULD LOWER VSBY TO 3-5SM. WITH LOSS OF
DAYTIME HEATING...MOST STORMS WILL DIMINISH AFTER SUNSET. COLD FRONT
SWINGS THROUGH THE AREA 03-06Z...BUT SINCE WINDS ARE SO LIGHT...IT
WILL BE HARD FOR THE HIGH SFC DEWPOINTS TO DROP SIGNIFICANTLY DURING
THE OVERNIGHT HOURS. AS A RESULT...HAVE KEPT MVFR VSBY DUE TO BR
DEVELOPING AT TERMINALS MAINLY OUTSIDE OF KNYC. ONCE THE SUN RISES
SUN MORNING...BR WILL DISSIPATE AND VFR CONDITIONS WILL BE EXPECTED
THROUGHOUT.
&&

.MARINE...
TROPICAL STORM OPHELIA IS RAPIDLY MOVING WELL AWAY FROM THE LOCAL
WATERS. SEAS ON THE OCEAN ARE DROPPING OFF QUITE QUICKLY IN
RESPONSE. LOOKS LIKE WELL HAVE TO GO ONE MORE FORECAST CYCLE WITH
SCA SEAS ON THE OCEAN...THEN SEAS WILL LIKELY FALL UNDER. ON THE
SOUND AND HARBOR...WIND AND WAVE CONDITIONS ARE QUITE TRANQUIL.
RATHER TRANQUIL CONDITIONS WILL PREVAIL FOR MOST OF THE FORECAST
PERIOD ON ALL WATERS. HOWEVER...THERE WILL BE A BRIEF WINDOW FOR SCA
SEAS ON THE OCEAN TUESDAY AND TUESDAY NIGHT AS A RATHER VIGOROUS S/W
IS PROGGED TO PLOW THROUGH WITH ITS ATTENDANT COLD FRONT. THIS MAY
KICK UP SOME PRETTY STOUT S/SW WINDS AND COULD BRING SEAS UP AROUND
5 FT...ESPECIALLY FOR ANZ350-353.

TIDES ARE STILL CLIMBING ASTRONOMICALLY. THE THREAT FOR MINOR
COASTAL FLOODING WILL CONTINUE THIS EVENING INTO SUNDAY. THE BACK
BAYS WILL BE ESPECIALLY VULNERABLE WITH 1 TO 1.25 FT DEPARTURES
POSSIBLE. WILL EXTEND THE HIGH SURF ADVISORY TIL 10 PM THIS EVENING
DUE TO VERY HIGH ASTRO TIDE THIS EVENING AND REPORTS OF WASHOVERS ON
DUNE ROAD STILL COMING IN.
&&

.HYDROLOGY...
SCATTERED SHOWERS AND ISOLATED TSTMS THE REST OF THIS AFTERNOON IN
EVENING. SOME OF THE CONVECTION COULD PRODUCE LOCALLY HEAVY
RAINFALL. DO NOT EXPECT ANY WIDESPREAD PROBLEMS...LOCALIZED PONDING
IN THE HEAVIER SHOWERS POSSIBLE. DRY LATE TONIGHT INTO MONDAY
NIGHT...THEN NEXT CHANCE OF SHOWERS TUESDAY WITH NO PROBLEMS
ANTICIPATED. &&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...HIGH SURF ADVISORY UNTIL 10PM SAT...NYZ075>077-080-081.
NJ...NONE.
MARINE...SCA FOR HAZARDOUS SEAS THROUGH SATURDAY
EVENING...ANZ355-353-350.

&&

PUBLIC: NV
AVIATION: MS
MARINE: MLE
Hazardous weather outlook, Sep 17, 3:40 PM EDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE UPTON NY
340 PM EDT SAT SEP 17 2005

NYZ075>077-080-081-181000-
KINGS (BROOKLYN)-QUEENS-NASSAU-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
340 PM EDT SAT SEP 17 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEASTERN NEW
YORK.

.DAY ONE...TONIGHT

A HIGH SURF ADVISORY CONTINUES UNTIL 10 PM THIS EVENING FOR ROUGH
AND HIGH SURF ALONG THE SOUTH SHORE BEACHES. RIP CURRENTS ARE
LIKELY. BEACH EROSION AND SOME OVERWASHES ARE POSSIBLE...ESPECIALLY
DURING THIS EVENINGS HIGH TIDE.

OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

CTZ005>012-NJZ002>006-011-NYZ067>074-078-079-181000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-
340 PM EDT SAT SEP 17 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEASTERN NEW
YORK...NORTHEASTERN NEW JERSEY AND SOUTHERN CONNECTICUT.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ANZ350-353-355-181000-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
340 PM EDT SAT SEP 17 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS ON THE OCEAN REMAINS IN
EFFECT UNTIL EARLY THIS EVENING. OTHERWISE NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ANZ330-335-338-181000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
340 PM EDT SAT SEP 17 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LONG ISLAND SOUND WATERS
AND NEW YORK HARBOR.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Sep 17, 3:32 PM EDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
332 PM EDT SAT SEP 17 2005

NYZ071-073-172030-
BRONX-SOUTHERN WESTCHESTER-
332 PM EDT SAT SEP 17 2005

...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS FOR BRONX
AND WESTCHESTER COUNTIES...

AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CO-OP CITY...OR NEAR EAST TREMONT...AND
MOVING EAST AT 5 MPH.

PEOPLE IN EASTERN BRONX AND SOUTHERN WESTCHESTER COUNTIES...INCLUDING
THE CITIES OF EAST TREMONT...CO-OP CITY AND NEW ROCHELLE...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

SMALL HAIL...AND WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THIS
STORM.

EKSTER
Special weather statement, Sep 17, 3:47 PM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
347 PM EDT SAT SEP 17 2005

NYZ077-078-172045-
NASSAU-NORTHWEST SUFFOLK-
347 PM EDT SAT SEP 17 2005

...SPECIAL WEATHER STATEMENT FOR THUNDERSTORMS FOR THE NORTH SHORE
OF NASSAU AND SUFFOLK COUNTIES...

AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
A CLUSTER OF THUNDERSTORMS NEAR SANDS POINT...OR NEAR NEW
ROCHELLE...AND MOVING EAST AT 20 MPH.

WINDS AROUND 30 MPH ARE EXPECTED WITH THIS STORM ALONG WITH
OCCASIONAL CLOD TO GROUND LIGHTNING.

EKSTER
Special weather statement, Sep 17, 4:54 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
454 PM EDT SAT SEP 17 2005

CTZ006>008-172200-
NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-NORTHERN NEW LONDON-
454 PM EDT SAT SEP 17 2005

...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS FOR
MIDDLESEX...NEW HAVEN AND NEW LONDON COUNTIES...

AT 451 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EAST HARTFORD TO
NEWINGTON TO WATERBURY TO SOUTHFORD...OR ALONG A LINE EXTENDING FROM
EAST HARTFORD TO NEWINGTON TO WATERBURY TO NAUGATUCK...AND MOVING
SOUTHEAST AT 25 MPH.

THESE STORMS WILL BE...
  NEAR SEYMOUR BY 500 PM EDT.
  NEAR CHESHIRE BY 510 PM EDT.
  NEAR CROMWELL BY 515 PM EDT.
  NEAR MERIDEN BY 520 PM EDT.
  NEAR WALLINGFORD BY 525 PM EDT.
  NEAR EAST HAMPTON BY 530 PM EDT.

WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG
WITH TORRENTIAL DOWNPOURS AND CLOUD TO GROUND LIGHTNING. SMALL HAIL
IS POSSIBLE AS WELL.

EKSTER
Special weather statement, Sep 17, 5:16 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
516 PM EDT SAT SEP 17 2005

CTZ005-172215-
NORTHERN FAIRFIELD-
516 PM EDT SAT SEP 17 2005

...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS FOR
FAIRFIELD COUNTY...

AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR STEPNEY...OR 7 MILES SOUTHEAST OF NEWTOWN...
AND MOVING EAST AT 10 MPH.

PEOPLE IN EASTERN FAIRFIELD COUNTY...INCLUDING THE CITIES OF
STEPNEY...TRUMBULL AND MONROE...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

STRONG WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

EKSTER
Special weather statement, Sep 17, 5:22 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
522 PM EDT SAT SEP 17 2005

NYZ078-172215-
NORTHWEST SUFFOLK-
522 PM EDT SAT SEP 17 2005

...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS FOR THE NORTH
SHORE OF WESTERN SUFFOLK COUNTY...

AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF CENTERPORT...OR 5 MILES
NORTHWEST OF HUNTINGTON...AND MOVING EAST AT 20 MPH.

PEOPLE IN WESTERN SUFFOLK COUNTY...INCLUDING THE CITIES OF
CENTERPORT...NORTHPORT...SMITHTOWN AND STONY BROOK...SHOULD MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THIS STORM.

EKSTER

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 17, 5:38 PM EDTSevere Thunderstorm WarningOKXSoutheastern Connecticut Planning Region67 min
Sep 17, 6:50 PM EDTFlash Flood WarningOKXLower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region115 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.